Q. Why am I getting on and off skin colored itchy bumps?

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
Published on Aug 17, 2016 and last reviewed on: Sep 03, 2019

Hi doctor,

For the past few weeks, I am getting skin color bumps (small bubble) all over my legs, hips and sometimes on hands. These are itchy and go away after few hours. Again, the next day they will come in the same spots and go away after some time. In my place, it is peak summer now. Is this summer rash? There is no liquid inside. I do not have fever or pain. Also, I am getting this for the first time now.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

This looks like acute urticaria.

If the skin colored hives and wheals appear and disappear for a few days, then it is called acute urticaria. If the symptoms persist for more than six weeks, then it is called chronic urticaria.

If these skin colored bumps pain on vertical pressure, then it is called as urticarial vasculitis.

Urticaria is due to allergy to various things. Is there any history of recent fever, burning micturition, medication intake and intake of fish or nuts?

Allergy test is available to find out as to what you may have developed an allergy.

  • I suggest you antihistamine daily for 10-15 days. Also, I suggest tablet Levocetirizine 10 mg twice a day, tablet Ranitidine 150 mg twice a day before meal.
  • Apply calamine lotion or Venusia soft lotion on the body. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
  • If there is swelling of the lips or eyes or any difficulty in swallowing, then visit an emergency room immediately.

Revert back with the answer to the above question to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

No, there is no history of any fever or new medication or any kind of food. Is the medication you prescribed just for relief and optional? Will this go away by itself?

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

  • Consult your doctor and get it prescribed for seven days. Take twice a day initially and then once a day for the next seven days.
  • Also, apply lotion whenever the spots appear.
  • If symptoms persist, then you can continue this for another seven days as the term of this allergy is uncertain.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


My wife has urticaria. Please help.

Query: Hello doctor, My wife has been getting a rash which the doctor has termed as urticaria. What could have caused this? I feel she could be having a yeast intolerance. Please help.  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your wife has been treated for urticaria. I would keep a possibility of idiopathic urticaria/hives. It presents as sudden skin welts/swellings, which can be distributed all over the body. Itching is usually severe; however it is subjective in individuals. The c...  Read Full

What medication should I take for my skin rashes?

Query: Hi doctor, I have been experiencing skin rashes, as shown in the attached photo, for the past three weeks. It all started with itching sensation in both hands, and then red spots came all over my arms, face, and legs. I have also itching in my head. I was given Avil injection at the hospital and Avi...  Read Full >>


Answer: Hi, Welcome to icliniq.com. I saw the picture (attachment removed to protect patient identity). This is acute urticaria. I suggest you try taking the following: Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent. Tablet Levocetirizine 10 ...  Read Full

Can I take medicine for hives without any side effect?

Query: Hi doctor, I am getting red rashes on my skin when I apply some pressure or when I scratch my skin. They disappear after a few minutes. I consulted a dermatologist, and I am following these medicines. I am taking Allegra 120 mg and Rantac 150 mg. My doctor told me to continue the medication for a w...  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. You have urticaria or hives. These medicines are safe, and they can be continued for a while if the problem persists. Hives can happen in response to a food allergen or food preservative, medications, infections, and alcohol. A large number of urticarias are idiopathic....  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.